MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 15X20CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 15X20CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4631
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that patient was admitted to hospital for pancreatitis.After operation, a dressing was given to protect the wound.About 30 minutes later, the patient complained that dressing did not stick to the skin.The doctor observed that the dressing was not adhesive enough to keep the wound closed, which increased the probability of infection.Disinfection, replacement and gauze fixation were given.No harm or injury reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as there were no records under the part and lot number combination provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains further instances/ related events of the reported event.The device was used for treatment.As no samples were returned a thorough product evaluation could not be carried out.Low adhesion may be caused by adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.As with all adhesive products, the skin site must be thoroughly cleaned and dried prior to application.If there is any moisture on the skin surrounding the catheter, the adhesive performance of this dressing may be compromised.If the dressing becomes wet whilst applied, it may have to be removed and a new dressing applied.We have not been able to confirm a relationship between the event and the device.The root cause remains undetermined.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
OPSITE FLEXIGRID 15X20CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11031700
Report Number8043484-2020-04313
Device Sequence Number779676
Product Code KGX
UDI-Device Identifier05000223415433
UDI-Public05000223415433
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4631
Device Lot Number1420
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR